Swelling all over

Posted by Lisa @techi, Wed, Apr 24 2:52am

Last week my cardiologist put me on a new high blood pressure med. And the doctors don't understand that l am not trying to be condescending but l do know my own body. So l told him l am allergic to so many meds it's just trail and error. So he looked at my chart and asked me the reaction to the allergies. I couldn't give him answers to most of them because either l was unconscious and my family told me my reactions. Or it been such along time l don't remember but l know l had a reaction. So anyway he gave me the medicine with hctz. And l couldn't take meds with that because l would bruise. The pharmacist made me aware of my allergies to hctz. Praise God finally the pharmacy was taking an action but she said it was ok because it was a low dose and if l had a reaction to take benedryl. But she didn't see l can't take that because l am allergic to acetaminophen. But l am noticing my throat is swollen all over and my stomach is bloated and my whole body is inflamed. I don't know if its acid reflux or my liver. And l am having problems swollening. And l know l need a diuretic to drain the fluid retention. Has anyone had this problem? I tried to call my pulmonologist but then l said should l talk to the rheumatologist because l don't currently have a gastroenterologist. I have an appointment in May.

Lisa, I am sad to hear of your continuing difficulties. It sounds like these symptoms have started with the new medicine. Is that correct? Sometimes when I start a new medicine, I will call my pharmacist to inquire about uncomforterable or questionable side effects. He is usually able to give me advice about whether it is a temporary issue, or he tells me to call my doctor who prescribed it. Have you checked with pharmacist?

REPLY

What was the new medication for your blood pressure? I've used Triamtrene/HCTZ for years as needed and every year my doctor would mention wanted to put me on something else. I finally agreed and within 2 days of taking it my body had retained some much fluid and my blood pressure actually went up a little every day I was on it. When it got into the 150's, I stopped taking it and when I contacted the doctor about it she said I needed to take 2 tablets instead of 1. I said there's no way I'm going to do that. Started my old Triamtrene/HCTZ the next day and everything went back to normal within a few days.

REPLY
Please login or register to post a reply.